RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 2017, Volume 208, Number 1, Pages 80–96 (Mi msb8527)  

This article is cited in 2 scientific papers (total in 2 papers)

Nontrivial pseudocharacters on groups with one defining relation and nontrivial centre

D. Z. Kagan

Moscow State University of Railway Communications

Abstract: The problem concerning existence conditions for nontrivial pseudocharacters on one-relator groups with nontrivial centre is completely solved. It is proved that a nontrivial pseudocharacter exists on a group of this type if and only if the group is nonamenable. A pseudocharacter is a real function on a group for which the set $\{f(xy)-f(x)-f(y);  x, y\in F\}$ is bounded and $ f( x^n)=nf(x)$ for all $n\in\mathbb{Z}$ and $x\in F$. The existence of pseudocharacters is related to many important characteristics and properties of groups, such as the cohomology groups and the width of verbal subgroups. From our results for pseudocharacters we obtain corollaries concerning the width of verbal subgroups and the second bounded cohomology group for the one-relator groups with nontrivial centre.
Bibliography: 21 titles.

Keywords: nontrivial pseudocharacters, one-relator groups, bounded cohomology, width of verbal subgroups, amenability.

DOI: https://doi.org/10.4213/sm8527

Full text: PDF file (511 kB)
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2017, 208:1, 75–89

Bibliographic databases:

UDC: 512.54
MSC: Primary 20C99; Secondary 20E05, 20E06
Received: 13.04.2015 and 08.07.2016

Citation: D. Z. Kagan, “Nontrivial pseudocharacters on groups with one defining relation and nontrivial centre”, Mat. Sb., 208:1 (2017), 80–96; Sb. Math., 208:1 (2017), 75–89

Citation in format AMSBIB
\Bibitem{Kag17}
\by D.~Z.~Kagan
\paper Nontrivial pseudocharacters on groups with one defining relation and nontrivial centre
\jour Mat. Sb.
\yr 2017
\vol 208
\issue 1
\pages 80--96
\mathnet{http://mi.mathnet.ru/msb8527}
\crossref{https://doi.org/10.4213/sm8527}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3598766}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2017SbMat.208...75K}
\elib{https://elibrary.ru/item.asp?id=28172155}
\transl
\jour Sb. Math.
\yr 2017
\vol 208
\issue 1
\pages 75--89
\crossref{https://doi.org/10.1070/SM8527}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000397338200004}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85016648833}


Linking options:
  • http://mi.mathnet.ru/eng/msb8527
  • https://doi.org/10.4213/sm8527
  • http://mi.mathnet.ru/eng/msb/v208/i1/p80

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. D. Z. Kagan, “Invariantnye funktsii na svobodnykh gruppakh i spetsialnykh HNN-rasshireniyakh”, Chebyshevskii sb., 18:1 (2017), 109–122  mathnet  crossref  elib
    2. D. Z. Kagan, “Nontrivial pseudocharacters on groups and their applications”, Lobachevskii J. Math., 39:2 (2018), 218–223  crossref  mathscinet  zmath  isi  scopus
  • Математический сборник Sbornik: Mathematics (from 1967)
    Number of views:
    This page:238
    Full text:11
    References:21
    First page:13

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020